Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2008, 8:42 PM MDT for El Paso County, Colorado. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 8:42 PM MDT (02:42 UTC)
- Expired
- Jun 19, 2008, 9:08 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:50 PM MDT | HAIL 1 | 1 Sse Falcon, CO | REPORTED RECEIVED FROM AMATEUR RADIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 200242 SVRPUB COC041-200415- /O.NEW.KPUB.SV.W.0071.080620T0242Z-080620T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 842 PM MDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES EAST CENTRAL COLORADO SPRINGS... * UNTIL 1015 PM MDT... * AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FALCON. EXTREME EAST CENTRAL COLORADO SPRINGS. SCHRIEVER AFB. ELLICOTT. YODER. TRUCKTON. RUSH. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3897 10405 3864 10405 3886 10477 3897 10472 TIME...MOT...LOC 0243Z 280DEG 17KT 3891 10467 $$ METZE
2 follow-up statements
000 WWUS55 KPUB 200253 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 853 PM MDT THU JUN 19 2008 COC041-200415- /O.CON.KPUB.SV.W.0071.000000T0000Z-080620T0415Z/ EL PASO CO- 852 PM MDT THU JUN 19 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR CENTRAL EL PASO COUNTY... AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR FALCON...OR 11 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 27 MPH. LOCATIONS IMPACTED INCLUDE... SCHRIEVER AFB. ELLICOTT. YODER. TRUCKTON. RUSH. AT 850 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL NORTHEASTERN COLORADO SPRINGS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3897 10405 3864 10405 3886 10477 3897 10472 TIME...MOT...LOC 0252Z 279DEG 23KT 3889 10457 $$ METZE
000 WWUS55 KPUB 200308 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 908 PM MDT THU JUN 19 2008 COC041-200319- /O.CAN.KPUB.SV.W.0071.000000T0000Z-080620T0415Z/ EL PASO CO- 909 PM MDT THU JUN 19 2008 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL EL PASO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3897 10405 3864 10405 3886 10477 3897 10472 TIME...MOT...LOC 0309Z 279DEG 23KT 3887 10443 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:37 PM MDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 2:37 PM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT THU JUN 19 2008 .SHORT TERM... (TONIGHT AND FRIDAY) SEVERE WEATHER UNDERWAY. SEVERE THUNDERSTORM WATCH 578 IN EFFECT UNTIL 02Z FOR THE SOUTHEAST COLORADO PLAINS. LARGE HAIL AND LIGHTNING PRIMARY THREATS. ANOTHER ACTIVE SEVERE WEATHER DAY ACROSS THE PLAINS TOMORROW. BUSY PERIOD AHEAD. LW .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) WILL ONCE AGAIN KEEP THIS DISCUSSION VERY BRIEF DUE TO ONGOING SEVERE WEATHER. WILL CONTINUE WITH PREVIOUS METEOROLOGICAL THINKING FOR THE LONG TERM AND WILL PAINT MAJORITY OF IMPENDING GRIDS/ZONES WITH AT LEAST ISOLATED MAINLY AFTERNOON AND EVENING POPS INTO NEXT WEEK IN COMBINATION WITH VERY WARM JUNE TEMPERATURES. PRECIPITATION...AT TIMES SEVERE...IS EXPECTED TO CONTINUE OVER THE CWFA...ESPECIALLY EASTERN PORTIONS INTO NEXT WEEK AND THEN AS UPPER RIDGE ATTEMPTS TO BUILD OVER CWFA BY LATER IN THE WEEK...EXPECT THAT PRECIPITATION POTENTIAL SHOULD DECREASE AS MAXIMUM TEMPERATURES INCREASE. && .AVIATION... SEVERE WEATHER AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING AND AGAIN TOMORROW AFTERNOON ALL AREAS...BUT ESPECIALLY FROM THE SANGRE DE CRISTOS EASTWARD. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/77
Hazardous weather outlook, Jun 19, 2:57 PM MDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT THU JUN 19 2008 COZ058>089-093>099-202100- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 257 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...WILL TRACK EAST ACROSS THE SOUTHEAST COLORADO PLAINS THROUGH THIS EVENING. THE PRIMARY THREAT WITH THESE STORM WILL BE HAIL UP TO THE SIZE OF GOLF BALLS. A FEW STORMS COULD PRODUCE HAIL UP TO THE SIZE OF BASEBALLS. ADDITIONAL THREATS INCLUDE LIGHTNING...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN. THUNDERSTORM ACTIVITY WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY...WITH THE GREATEST COVERAGE OF THUNDERSTORMS EXPECTED ACROSS THE SOUTHEAST PLAINS. A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS FRIDAY AND SATURDAY...PRODUCING HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...MODERATE TO HEAVY RAINFALL AND LIGHTNING. ELSEWHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...BRIEF LIGHT RAINFALL...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THROUGH 8 PM THIS EVENING ACROSS THE SOUTHEAST COLORADO PLAINS.
In the hours before
Local storm report, Jun 19, 3:43 PM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL LAS ANIMAS 38.07N 103.22W
06/19/2008 M0.88 INCH BENT CO TRAINED SPOTTER
&&
TLMLocal storm report, Jun 19, 4:48 PM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 WNW HOEHNE 37.31N 104.46W
06/19/2008 M0.75 INCH LAS ANIMAS CO PUBLIC
HAIL ENDED AT 435 PM MDT
&&
SHODANISLocal storm report, Jun 19, 4:59 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL LAS ANIMAS 38.07N 103.22W
06/19/2008 E1.00 INCH BENT CO LAW ENFORCEMENT
&&
DMETZELocal storm report, Jun 19, 5:03 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL LAS ANIMAS 38.07N 103.22W
06/19/2008 E1.00 INCH BENT CO LAW ENFORCEMENT
0430 PM HAIL 5 WNW HOEHNE 37.31N 104.46W
06/19/2008 M0.75 INCH LAS ANIMAS CO PUBLIC
HAIL ENDED AT 435 PM MDT
0325 PM HAIL LAS ANIMAS 38.07N 103.22W
06/19/2008 M0.88 INCH BENT CO TRAINED SPOTTER
0303 PM HAIL 7 NW SPRINGFIELD 37.49N 102.69W
06/19/2008 M1.25 INCH BACA CO TRAINED SPOTTER
0237 PM HAIL 3 SW PUEBLO 38.24N 104.66W
06/19/2008 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0232 PM HAIL 2 SSW PUEBLO 38.24N 104.63W
06/19/2008 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0225 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
06/19/2008 M1.75 INCH PUEBLO CO NWS EMPLOYEE
0217 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M2.75 INCH PUEBLO CO AMATEUR RADIO
0215 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M0.88 INCH PUEBLO CO TRAINED SPOTTER
0212 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M1.75 INCH PUEBLO CO TRAINED SPOTTER
1249 PM HAIL 5 NNW PINON 38.52N 104.65W
06/19/2008 E0.88 INCH EL PASO CO TRAINED SPOTTER
7/8 INCH DIAMETER HAIL LASTED APPROXIMATELY 4 MINUTES
&&
DMETZELocal storm report, Jun 19, 7:32 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
732 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 1 S CHIVINGTON 38.43N 102.53W
06/19/2008 E0.75 INCH KIOWA CO TRAINED SPOTTER
&&
DMETZELocal storm report, Jun 19, 8:32 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
832 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 5 NNW PINON 38.52N 104.65W
06/19/2008 E0.88 INCH EL PASO CO TRAINED SPOTTER
7/8 INCH DIAMETER HAIL LASTED APPROXIMATELY 4 MINUTES
0212 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M1.75 INCH PUEBLO CO TRAINED SPOTTER
0215 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M0.88 INCH PUEBLO CO TRAINED SPOTTER
0217 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M2.75 INCH PUEBLO CO AMATEUR RADIO
0225 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
06/19/2008 M1.75 INCH PUEBLO CO NWS EMPLOYEE
0232 PM HAIL 2 SSW PUEBLO 38.24N 104.63W
06/19/2008 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0237 PM HAIL 3 SW PUEBLO 38.24N 104.66W
06/19/2008 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0303 PM HAIL 7 NW SPRINGFIELD 37.49N 102.69W
06/19/2008 M1.25 INCH BACA CO TRAINED SPOTTER
0325 PM HAIL LAS ANIMAS 38.07N 103.22W
06/19/2008 M0.88 INCH BENT CO TRAINED SPOTTER
0430 PM HAIL 5 WNW HOEHNE 37.31N 104.46W
06/19/2008 M0.75 INCH LAS ANIMAS CO PUBLIC
HAIL ENDED AT 435 PM MDT
0457 PM HAIL LAS ANIMAS 38.07N 103.22W
06/19/2008 E1.00 INCH BENT CO LAW ENFORCEMENT
0718 PM HAIL 1 S CHIVINGTON 38.43N 102.53W
06/19/2008 E0.75 INCH KIOWA CO TRAINED SPOTTER
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:11 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 47 min |
| Jun 19, 8:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Jun 20, 1:49 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jun 20, 2:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 61 min |
| Jun 20, 2:17 PM MDT | Tornado Warning | PUB | El Paso | 25 min |
| Jun 20, 2:27 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 63 min |
| Jun 20, 2:29 PM MDT | Tornado Warning | PUB | Kiowa | 45 min |
| Jun 20, 2:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 37 min |
| Jun 20, 2:56 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 51 min |
| Jun 20, 3:21 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 54 min |
| Jun 20, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 60 min |
| Jun 20, 3:32 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 58 min |
| Jun 20, 3:42 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 52 min |
| Jun 20, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Otero, Pueblo | 35 min |
| Jun 20, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 49 min |
| Jun 20, 5:19 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.